Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 167, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 8:13 AM CDT for Edwards County, Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 8:13 AM CDT (13:13 UTC)
- Expired
- May 25, 2007, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -219 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251314
FFWEWX
TXC137-385-463-251615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 AM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF UVALDE...
* UNTIL 1115 AM CDT
* AT 806 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNER
STATE PARK...RIO FRIO...CAMP WOOD AND BARKSDALE
ONLY LIGHT TO MODERATE RAIN CONTINUES OVER THE WARNED AREA...BUT
RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE THROUGH THIS MORNING.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
2991 9963 2991 9970 3007 9970 3009 9978
3027 9978 3027 10067 2964 10067 2964 10009
$$2 follow-up statements
000
WGUS74 KEWX 251456
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT FRI MAY 25 2007
TXC137-385-463-251615-
EDWARDS TX-REAL TX-UVALDE TX-
952 AM CDT FRI MAY 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
UVALDE...REAL AND EDWARDS COUNTIES...
AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUING OVER A PORTION
OF THE WARNED AREA. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINS WILL
CONTINUE.
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS CLOSED ACROSS THE
WARNED AREA. SECONDARY ROADS AND LOW WATER CROSSINGS WILL CONTINUE
TO FLOOD THE NEXT COUPLE HOURS. MOTORISTS SHOULD NOT ENTER LOW
WATER CROSSINGS. MOST FLOOD FATALITIES OCCUR WHEN MOTORISTS ENTER
FLOODED ROADWAYS. TURN AROUND DONT DROWN.
LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
2991 9963 2991 9970 3007 9970 3009 9978
3027 9978 3027 10067 2964 10067 2964 10009
$$000
WGUS74 KEWX 251612
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT FRI MAY 25 2007
TXC137-385-463-251620-
EDWARDS TX-REAL TX-UVALDE TX-
1111 AM CDT FRI MAY 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CDT FOR UVALDE...
REAL AND EDWARDS COUNTIES...
AT 1111 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAIN HAS MOVED OUT OF THE WARNED AREA. RUNOFF FROM EARLIER RAINS
WILL CONTINUE...WITH RIVERS APPROACHING BANKFULL.
LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
2991 9963 2991 9970 3007 9970 3009 9978
3027 9978 3027 10067 2964 10067 2964 10009
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:44 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 6:44 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 AM CDT FRI MAY 25 2007 .AVIATION... AN MCV WILL SLOWLY MOVE ACROSS THE AREA TODAY. AN AREA OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE MCV THROUGH THE MORNING AND THE EARLY TO MID AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL SLOWLY REDEVELOP TONIGHT. WIDESPREAD IFR/LIFR CIGS WILL SLOWLY LIFT TO MVFR LATER THIS MORNING AND REMAIN THIS AFTERNOON, THEN LOWER TO IFR/LIFR LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. MVFR AND PERHAPS IFR VSBYS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS. EAST TO SOUTHEAST WINDS OF 10 KTS OR LESS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 544 AM CDT FRI MAY 25 2007/ UPDATE... THE MCV FEATURE HAS CONTINUED TO BECOME THE MORE DOMINANT FEATURE OVER THE PAST HOUR THUS HAVE UPDATED TO SHOW THE FOCUS FOR TODAYS RAIN POTENTIAL TO BE HIGHEST OVER THE I-35 CORRIDOR. THE LATE MORNING RAIN PATTERN COULD BECOME LESS HEAVY, BUT DAYTIME HEATING SHOULD BRING INCREASED RAINFALL RATES IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 451 AM CDT FRI MAY 25 2007/ DISCUSSION... FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT LEAST MONDAY. THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK, DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS. THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2 INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT. AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE AFTERNOON AND EVENING HOURS. THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING APPROPRIATE. THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR ADJUSTMENTS MADE TO GFS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 66 81 66 83 / 90 50 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 79 65 81 64 83 / 90 50 50 40 40 DEL RIO INTL AIRPORT 79 67 82 68 82 / 60 50 60 50 50 SAN ANTONIO INTL AIRPORT 79 67 80 66 83 / 90 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/04
Hazardous weather outlook, May 25, 4:09 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 AM CDT FRI MAY 25 2007 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 25, 4:05 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLASH FLOOD 2 NE FREDERICKSBURG 30.29N 98.85W
05/25/2007 GILLESPIE TX BROADCAST MEDIA
CAR WASHED FROM ROADWAY
0313 AM TSTM WND GST 8 NNW DEL RIO 29.48N 100.95W
05/25/2007 M60.00 MPH VAL VERDE TX CO-OP OBSERVER
SUSTAINED 40 TO 45 MPH
0313 AM TSTM WND GST DEL RIO 29.38N 100.90W
05/25/2007 M63.00 MPH VAL VERDE TX ASOS
0319 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
05/25/2007 EDWARDS TX LAW ENFORCEMENT
HWY 377 NORTH AND SOUTH OF ROCKSPRINGS CLOSED DUE TO HIGH
WATER
0346 AM FLASH FLOOD INGRAM 30.08N 99.24W
05/25/2007 KERR TX FIRE DEPT/RESCUE
WATER OVER INTERSTATE 10 WASHING SOME CARS FROM HIGHWAY
0342 AM FLASH FLOOD 7 N MEDINA 29.90N 99.25W
05/25/2007 BANDERA TX LAW ENFORCEMENT
HWY 16 CLOSED NEAR KERR COUNTY LINE.
&&
JPBLocal storm report, May 25, 5:58 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD DEL RIO 29.38N 100.90W
05/25/2007 VAL VERDE TX LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AND CLOSED.
0540 AM FLASH FLOOD FREDERICKSBURG 30.27N 98.87W
05/25/2007 GILLESPIE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED
0542 AM FLASH FLOOD KERRVILLE 30.04N 99.14W
05/25/2007 KERR TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED. 1 WATER RESCUE ON TURTLE CREEK
NEAR KERRVILLE.
&&
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:53 PM CDT | Flash Flood Warning | EWX | Kerr | 4 hr |
| May 24, 11:31 PM CDT | Flash Flood Warning | EWX | Williamson | 119 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 5:36 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
| May 25, 12:28 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.